Hail, Douglas
- When
- June 18, 7:49 PM CST
- Where
- Douglas County, Omaha
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.267, -96.000
Near 95th and Maple St.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 18, 1:36 PM CST, 6 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 236 PM CDT MON JUN 17 2001 MAIN FCST CHALLENGES ARE THE SHORT TERM SEVERE THREAT...LATER POPS...AND TEMPERATURES. IN THE SHORT TERM...18Z SOUNDING IS RATHER DRY WITH A STEEP LAPSE RATE...NEARLY ADIABATIC BETWEEN ABOUT 600 AND 425MB. SFC BASED CONVECTION IS IN THEORY POSSIBLE WITH MID 90S TEMPS...BUT ENTRAINMENT WOULD GREATLY REDUCE THE POTENTIAL. ON THE OTHER HAND...STILL EXPECT STRONG COLD FRONT TO PRODUCE AN EXPANDING LINE OF TSTMS AS IT HITS HIGHER SFC TEMPS AND DEW POINTS AROUND OFK. LOTS OF DRY AIR AND WEAK SHEAR ABOVE LOW LEVEL INVERSION FAVOR OUFLOW DOMINATED STORMS AND LINES...WITH DAMAGING WINDS THE MOST LIKELY EVENT. SFC PRES GRADIENT IS DECREASING AND WILL LET WIND ADVSRY DROP WITH ISSUANCE OF NEW ZONES. LATER TONIGHT THE SFC FRONT IS PROGGED TO SWEEP OUT OF OUR SE ZONES...BUT MOISTURE ABOVE FRONT WILL BE SLOWER TO LEAVE. PWS ARE TOO LOW TO SUGGEST SERIOUS FLASH FLOOD POTENTIAL...HOWEVER. IN LATER PERIODS...BOTH ETA AND AVN HANG UP THE 850 MB FRONT AND MID LEVEL MOISTURE NEAR THE NE/KS BORDER THRU LATE WED. WILL LEAVE DECENT POPS ESPECIALLY IN FAR SRN ZONES...WITH SLIGHT POPS LATITUDE OF OMA AND DRY FURTHER N. TEMPS WILL DEPEND GREATLY ON CLOUD COVER WITH SUPPRESSED DIRURNAL RANGE ESPECIALLY OMA SOUTH AND TEMPS CLOSER TO NGM MOS...AS AVN HAS BEEN RUNNING TOO COOL RECENTLY. AS NW FLOW INCREASES ALOFT...MOISTURE FINALLY MOVES SOUTH OF THE AREA WED NIGHT LASTING WELL INTO THE EXTENDED. BELOW NORMAL TEMPS SHOULD PERSIST FOR SEVERAL DAYS...BUT WITH A RECOVERY BEGINNING BY THE WEEKEND. TROUGH RUNNING OVER THE TOP OF THE UPPER RIDGE WILL PROVIDE NEXT SIGNIFICANT CHC OF PRECIP NEXT SUN NIGHT OR MON. .OMA...NONE POLLACK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-190500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 527 PM CDT MON JUN 18 2001 STORM SPOTTERS WILL BE NEEDED TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. SEVERE THUNDERSTORM WATCH NUMBER 446 IS IN EFFECT FOR MUCH OF EASTERN NEBRASKA AND PART OF WESTERN IOWA UNTIL 11 PM CDT. THE MOST LIKELY AREAS TO EXPERIENCE SEVERE WEATHER ARE THOSE LOCATIONS ALONG AND SOUTH OF AN ALBION TO NORFOLK TO PENDER LINE...BETWEEN 630 PM AND 2 AM. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. A STRONG COLD FRONT EXTENDING FROM FAR NORTHWEST IOWA INTO CENTRAL NEBRASKA LATE THIS AFTERNOON...WILL PUSH SOUTHEAST THROUGH EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. THE ATMOSPHERE HAS BECOME QUITE UNSTABLE AHEAD OF THIS FRONT...AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THE FRONT MOVES INTO THE AREA. WIND SHEAR PROFILES SUGGEST THAT A SQUALL LINE WILL LIKELY DEVELOP ALONG THE FRONT AND MOVE SOUTHEAST ACROSS THE AREA. LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS...ALONG WITH LOCALIZED HEAVY RAINFALL. MEAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
753 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 7 SW DECATUR NE 1.75 INCH HAIL
06/18/01 BURT REPORTED BY PUBLIC.
0715 PM OAKLAND NE 1.75 INCH HAIL
06/18/01 BURT REPORTED BY PUBLIC.
0720 PM OAKLAND NE 1.75 INCH HAIL
06/18/01 BURT REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
822 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0536 PM 4 W TEKAMAH NE TORNADO
06/18/01 BURT BRIEF TORNADO
TOUCHDOWN.REPORTED BY
PUBLIC.
0544 PM TEKAMAH ARPT NE 64 MPH TSTM GUST
06/18/01 BURT
0559 PM 2 N MODALE IA TORNADO
06/18/01 HARRISON REPORTED BY FIRE AND
RESCUE.
0805 PM M 5 N MISSOURI VLY IA 60 MPH TSTM GUST
06/18/01 HARRISON REPORTED BY STORM
SPOTTER.The Omaha radar (KOAX), 31 km away, was scanning. The volume nearest the first event began at 01:47 UTC.
1 hail. Local standard time, as filed.
Near 95th and Maple St.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254183.